Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Raleigh, NC

July 27, 2007Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2007, 1:45 PM EDT for Warren County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 1:45 PM EDT (17:45 UTC)
Expired
Jul 27, 2007, 2:30 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 271745
SVRRAH
NCC185-271830-
/O.NEW.KRAH.SV.W.0200.070727T1745Z-070727T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 230 PM EDT

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAKE GASTON...OR ABOUT 11 MILES NORTHEAST
  OF WARRENTON...MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN WARREN COUNTY

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3641 7807 3655 7810 3655 7791 3655 7790
      3641 7793 3641 7801 3640 7802 3640 7806

$$

MWS
2 follow-up statements
000 
WWUS52 KRAH 271815
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT FRI JUL 27 2007

NCC185-271830-
/O.CON.KRAH.SV.W.0200.000000T0000Z-070727T1830Z/
WARREN NC-
213 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN WARREN COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MIDDLEBURG...OR 
NEAR DREWRY...MOVING EAST AT 10 MPH. THE THUNDERSTORM IN THE 
NORTHEAST PORTION OF THE COUNTY HAS MOVED EAST AND WEAKENED.

THE SEVERE THUNDERSTORM NEAR DREWRY WILL AFFECT DREWRY... RURAL 
WESTERN WARREN COUNTY... AND NORLINA.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3641 7807 3655 7810 3655 7791 3655 7790
      3641 7793 3641 7801 3640 7802 3640 7806

$$

MWS
000 
WWUS52 KRAH 271830
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT FRI JUL 27 2007

NCC185-271839-
/O.CAN.KRAH.SV.W.0200.000000T0000Z-070727T1830Z/
WARREN NC-
229 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

THUNDERSTORMS IN THE COUNTY HAVE WEAKENED. THEREFORE... THE WARNING 
IS CANCELLED.

LAT...LON 3641 7807 3655 7810 3655 7791 3655 7790
      3641 7793 3641 7801 3640 7802 3640 7806

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:46 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 27, 10:46 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1046 AM EDT FRI JUL 27 2007

.SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE ALOFT WILL LINGER OVER
THE REGION THROUGH TONIGHT. WEAK LOW PRESSURE WILL FORM OVER THE
AREA SATURDAY... AND LINGER THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEBRIS FROM DYING THUNDERSTORMS OVER THE OHIO VALLEY WILL TRANSLATE
EAST ACROSS OUR AREA THIS AFTERNOON. THIS AREA OF CLOUDINESS WILL
COMBINE WITH AFTERNOON HEATING TO SERVE AS A TRIGGER TO PRODUCE
THUNDERSTORMS. SOUNDING DATA INDICATES QUITE A BIT OF DRY AIR OVER
THE REGION... SO THE STORMS WILL BE ISOLATED IN NATURE. MORNING
TEMPERATURE SCHEMES RESULT IN HIGHS IN THE 92 TO 93 DEGREE RANGE
OVER MOST OF THE AREA... SO ADJUSTMENTS HAVE BEEN MADE MAINLY OVER
THE CENTRAL AND SOUTHEAST PORTIONS. NO OTHER CHANGES AT THE
PRESENT TIME.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH ALIGNS OVER THE EAST COAST STATES DURING THE
PERIOD WITH NUMEROUS SMALL SCALE PERTURBATIONS IN THE FLOW...MANY
OF WHICH LACK CONTINUITY AND APPEAR SPURIOUS AT TIMES. MOISTURE
INCREASES IN THE COLUMN WITH P-WATER STEPPING UP EACH DAY TO NEAR
OR ABOVE 2 INCHES ON SUNDAY. THIS COULD SUPPORT DEEP CONVECTION
AT ALMOST ANY TIME GIVEN A BIG ENOUGH PUSH. BUT EXCEPT FOR AN
EXPECTED DIURNAL MAXIMUM IN COVERAGE... TIMING OF SHOWERS AND
TSTMS WILL BE SOMEWHAT RANDOM. POPS WILL BE MAINLY IN THE 30-40
PERCENT RANGE OVER THE WEEKEND. THE AIRMASS ACHIEVES A STEADY
STATE THICKNESS PATTERN THAT FAVORS MAX TEMPERATURES NEAR 90 WITH
OVERNIGHT LOWS NEAR 70 OR LOWER 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE LAST FEW MODEL RUNS SHOW A SHARPENING TROUGH ALOFT OVER THE
REGION BY MONDAY. SURFACE FEATURES CONTINUE TO VARY WITH REGARD TO
POSITIONING OF A LOW PRESSURE CENTER ALONG AN ADVANCING COLD FRONT.
BUT ALL TEND TO SUGGEST A REASONABLY GOOD CHANCE OF SHOWERS AND
TSTMS SUN NIGHT AND MON. THE TROUGH ALOFT AND ASSOCIATED COLD
FRONT ARE NUDGED SOUTH AND EAST OF THE AREA BY TUE...BECOMING
STATIONARY ALONG THE COAST. LINGERING INSTABILITY AND MOISTURE MAY
RESULT A SCATTERING OF DIURNAL SHOWERS AND TSTMS TUE THROUGH THU.
BUT CHANCES APPEAR LESS THAN ON MON. HIGH TEMPERATURES SHOULD
AVERAGE NEAR OR SLIGHTLY BELOW NORMAL...MAINLY MID TO UPPER 80S. LOWS
NEAR CLIMATOLOGY ARE EXPECTED DURING THE PERIOD.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED THROUGH 06Z SAT. SCATTERED DIURNAL CU
EXPECTED AGAIN TODAY WITH JUST AN ISOLATED CHANCE OF A TSTM.

A LOW PRESSURE TROUGH WILL DEEPEN OVER THE AREA DURING THE WEEKEND
INTO EARLY NEXT WEEK. THIS WILL LEAD TO AN INCREASE IN SCATTERED
DIURNAL SHOWERS AND THUNDERSTORMS EACH DAY WITH THE POTENTIAL FOR
BRIEF MVFR/IFR CEILINGS AND VISIBILITIES. RESIDUAL SURFACE MOISTURE
WILL ALSO LEAD TO AREAS OF FOG AND STRATUS EACH MORNING WITH THE
POSSIBILITY OF IFR CONDITIONS NEAR DAYBREAK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RHJ
NEAR TERM...RHJ
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...JFB/RHJ
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EDT FRI JUL 27 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND
EVENING ACROSS CENTRAL NORTH CAROLINA...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RFG

In the hours before

Special weather statement, Jul 27, 1:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT FRI JUL 27 2007

NCZ026-027-271830-
FRANKLIN-NASH-
131 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND NASH COUNTIES
THROUGH 230 PM EDT...

AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF BUNN...OR ABOUT 12 MILES SOUTH OF LOUISBURG...MOVING EAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PILOT...BUNN...SPRING
HOPE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORMS.

MWS
Special weather statement, Jul 27, 1:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT FRI JUL 27 2007

NCZ010-011-271830-
HALIFAX-WARREN-
141 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WARREN AND HALIFAX
COUNTIES THROUGH 230 PM EDT...

AT 141 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAKE GASTON...OR ABOUT 10 MILES NORTHEAST OF WARRENTON...MOVING EAST
AT 10 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN...RURAL
HALIFAX AND WARREN COUNTIES.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:34 PM EDTSevere Thunderstorm WarningRAHFranklin41 min
Jul 27, 1:50 PM EDTSevere Thunderstorm WarningRAHHarnett28 min
Jul 27, 1:53 PM EDTSevere Thunderstorm WarningRAHHoke67 min
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningRAHWayne22 min
Jul 27, 2:11 PM EDTSevere Thunderstorm WarningRAHAnson34 min
Jul 27, 2:32 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Jul 27, 2:33 PM EDTSevere Thunderstorm WarningRAHRichmond42 min
Jul 27, 2:39 PM EDTSevere Thunderstorm WarningRAHAnson42 min
Jul 27, 2:44 PM EDTSevere Thunderstorm WarningRAHEdgecombe46 min
Jul 27, 2:50 PM EDTSevere Thunderstorm WarningRAHWarren40 min
Jul 27, 2:58 PM EDTSevere Thunderstorm WarningRAHJohnston62 min
Jul 27, 2:58 PM EDTSevere Thunderstorm WarningRAHVance32 min
Jul 27, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke42 min
Jul 27, 3:10 PM EDTSevere Thunderstorm WarningRAHSampson50 min
Jul 27, 3:16 PM EDTFlash Flood WarningRAHAnson3 hr
Jul 27, 3:27 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren63 min
Jul 27, 3:28 PM EDTSevere Thunderstorm WarningRAHScotland23 min
Jul 27, 3:46 PM EDTSevere Thunderstorm WarningRAHWayne36 min
Jul 27, 3:56 PM EDTSevere Thunderstorm WarningRAHGranville34 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningRAHNash42 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningRAHFranklin59 min
Jul 27, 4:19 PM EDTSevere Thunderstorm WarningRAHVance41 min
Jul 27, 4:20 PM EDTSevere Thunderstorm WarningRAHMontgomery40 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningRAHWake38 min
Jul 27, 4:25 PM EDTSevere Thunderstorm WarningRAHSampson35 min
Jul 27, 4:32 PM EDTSevere Thunderstorm WarningRAHNash43 min
Jul 27, 4:55 PM EDTSevere Thunderstorm WarningRAHLee40 min
Jul 27, 5:23 PM EDTSevere Thunderstorm WarningRAHPerson16 min
Jul 27, 5:54 PM EDTSevere Thunderstorm WarningRAHDurham36 min
Jul 27, 6:10 PM EDTSevere Thunderstorm WarningRAHOrange27 min
Jul 27, 6:24 PM EDTFlash Flood WarningRAHDurham96 min
Jul 27, 7:49 PM EDTSevere Thunderstorm WarningRAHChatham17 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.